Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » yaz and late period?

 - UBBFriend: Email this page to someone!    
Author Topic: yaz and late period?
flipn4byrd2
Neophyte
Member # 41121

Icon 5 posted      Profile for flipn4byrd2     Send New Private Message       Edit/Delete Post 
I switched birth controls from loestrin 24/fe (or something of the sort) to yaz because of my mood swings. I am sexually active but i haven't been for roughly 4 months now (since the summer, July-ish).
I started yaz in august and since then my periods have been late. My 'periods' consist of pure brown discharge and my last one lasted aprox 3 weeks (stopped last week) and i found it to be quite nasty.
But im now on the white inactive pills and should take the active pink one tomorrow and I haven't had my period yet. As i said before, my 'period' hasnt been on time since i started the packs four months ago. My doctor said to give it 3 months to let my body adjust and i have, but im now starting to get worried.
Is there a chance that I could be pregnant and not know it? My partner and i used condoms, the pills, and withdrawl. I dont think I am pregnant, but my partner is worried. What could be causing my late 'periods'? [Confused]

Posts: 2 | From: Virginia | Registered: Nov 2008  |  IP: Logged | Report this post to a Moderator
pyro_angel
Scarleteen Volunteer
Member # 13245

Icon 1 posted      Profile for pyro_angel     Send New Private Message       Edit/Delete Post 
Changing hormonal methods can throw your body out of whack. It's possible the strange withdrawl bleeds (like your period, but when you're taking a birth control pill, it's called a withdrawl bleed) are still from the change in hormones. If you haven't had a pregnancy risk in 4 months, and you've had a withdrawl bleed since then (sounds like that's right?) then you can't be pregnant. If you're worried about the strange bleeding, your doctor should be able to assess, and determine if maybe a different pill would be better for your body, or if you need more time.
You can always take a pregnancy test if it helps get rid of any worries. I always find it helps.
Also, using withdrawal method and condoms together can actually make condoms slightly more likely to fail (break, slip off, etc). Part of using a condom properly is using it until after the ejaculation.
Hope that's helpful!

--------------------
Courtenay

Posts: 593 | From: Kamloops, BC, Canada | Registered: May 2003  |  IP: Logged | Report this post to a Moderator
flipn4byrd2
Neophyte
Member # 41121

Icon 1 posted      Profile for flipn4byrd2     Send New Private Message       Edit/Delete Post 
Thanks for the advice. My partner always pulled out right before he ejaculated and we always made sure there was no break in it. I didnt think i would be pregnant but i was mystified as to my bleeding. I was put in yaz because of my PMDD (lets say im a downright 'bitch' haha, and i fully admit that). But i'll talk to my doctor about the pill and see what we can do. Thank you!!
Posts: 2 | From: Virginia | Registered: Nov 2008  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3